What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 15, 1:24 PM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 15, 1:24 PM EST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
224 PM EDT Mon Jul 15 2024
...New SYNOPSIS, NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.SYNOPSIS...
Issued at 203 PM EDT Mon Jul 15 2024
Afternoon surface analysis depicts the axis of Atlantic high
pressure (1024 millibars) extending its axis across the FL
peninsula and into the southeastern Gulf of Mexico.
Aloft...ridging was centered off FL's Atlantic coast, or just
north of the northwestern Bahamas, while troughing was progressing
eastward across the eastern Great Lakes, Ohio and Tennessee
Valleys. Meanwhile, a leftover Mesoscale Convective Vortex (MCV)
from widespread thunderstorm activity that occurred last evening
along the Interstate 4 corridor in central FL was spinning over
the Nature Coast, and this feature was activating scattered
convection along the Gulf coast sea breeze along the I-75 corridor
as the U.S. Highway 84 corridor across inland southeast GA,
especially between Waycross and Jesup. Isolated convection was
also developing early this afternoon along other mesoscale
boundaries such as the St. Johns River breeze. Latest GOES-East
derived Total Precipitable Water imagery indicates that deep
moisture remains in place throughout our region, with PWATS in the
1.9 - 2.2 inch range. Outside of thunderstorm activity, temperatures
at 18Z have soared to the low and mid 90s away from the immediate
coast, with dewpoints in the low to mid 70s creating heat index
values that generally ranged from the upper 90s to around Heat
Advisory criteria (108 degrees).
&&
.NEAR TERM...
Issued at 203 PM EDT Mon Jul 15 2024
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
The presence of deep tropical moisture and the aforementioned MCV
feature will trigger scattered to numerous thunderstorms this
afternoon. Southwesterly low level flow will tend to slow the
inland progress of the Atlantic sea breeze this afternoon, setting
up a collision of outflow boundaries and eventually the Atlantic
and Gulf coast sea breezes for locations between U.S. Highway 301
and Interstate 95 during the late afternoon. Storms may pulse as
mesoscale boundaries collide, with stronger activity being capable of
producing downburst winds of 40-50 mph, frequent lightning
strikes, and locally heavy downpours. Steering flow will remain
light, resulting in slow moving storms that could result in
localized flooding, especially if activity moves slowly or
back-builds over urban or normally flood prone locations. Outflow
boundaries will also migrate northward across inland southeast GA
this afternoon, where convection may linger past sunset tonight.
Debris cloudiness from this afternoon and evening's convection
will gradually thin out overnight, with lows mostly falling to the
mid 70s inland, ranging to around 80 at coastal locations.
&&
.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 203 PM EDT Mon Jul 15 2024
The region will be between high pressure to the east, and troughing
to the northwest this period. This pattern will yield a prevailing
southwest flow. This flow will keep the east coast sea breeze pinned
close to shore through much of the afternoons. Convection will
initiate Tuesday and Wednesday early afternoon inland on the Gulf
sea breeze. This activity will then spread inland through the
afternoons, then interact with the east coast sea breeze near the
I95 corridor. Convection will dissipate during the evening hours
with loss of diurnal heating.
Temperatures will be above normal this period.
&&
.LONG TERM...
(Thursday through next Monday)
Issued at 203 PM EDT Mon Jul 15 2024
Early this period high pressure ridge will be centered to the east,
with troughing to the northwest. This pattern will continue the
prevailing flow from the southwest, with storms initiating early in
the afternoon well inland on the Gulf sea breeze, then spreading
across area through the afternoon hours, with a collision with east
coast breeze around I95 mid to late afternoon. Convection will
dissipate each afternoon with loss of diurnal heating. Highs through
Friday will remain above normal.
The high will build more toward the east northeast over the weekend
into early next week. With the change in pattern, the flow will
transition from the south on Saturday to from the southeast Sunday
and Monday. With the flow more from the south then southeast, the
east coast sea breeze will active earlier in the afternoons, with
this activity pushing inland during the afternoons. So by Monday,
the mid to late afternoons over eastern zones will be largely dry.
Temperatures will be closer to seasonal levels from Saturday
through Monday.
&&
.AVIATION...
(18Z TAFS)
Issued at 156 PM EDT Mon Jul 15 2024
Strong thunderstorms will likely impact the GNV terminal through
around 20Z, with the potential for brief wind gusts in excess of
30 knots and IFR conditions during heavier downpours. Activity
should then focus near or over the rest of the northeast FL
terminals and SSI, where TEMPO groups were placed at each TAF
site, generally between 19Z and 00Z. Periods of IFR conditions and
gusty winds are expected at the Duval County terminals, SSI, and
SGJ as this slow moving activity persists through around sunset
before diminishing in coverage early this evening. Periods of
MVFR visibilities are likely overnight at VQQ. Outside of
thunderstorm activity, southeasterly surface winds will remain
sustained at 10-15 knots at the SSI and SGJ coastal terminals
through around 23Z. Surface winds will then shift to southerly
after convection ends around or shortly after sunset, with surface
speeds diminishing to around 5 knots by 06Z at the coastal
terminals and less than 5 knots inland. Surface winds will then
shift to southwesterly shortly after sunrise, with sustained
speeds increasing to 5-10 knots by 15Z Tuesday.
&&
.MARINE...
Issued at 203 PM EDT Mon Jul 15 2024
The axis of Atlantic high pressure will stretch across the Florida
peninsula through midweek, keeping a prevailing southerly wind
flow in place across our local waters. A few strong thunderstorms
will be possible late this afternoon and early this evening,
mainly over the near shore waters, with stronger storms being
capable of producing briefly strong wind gusts, heavy downpours,
and frequent lightning strikes. Outside of thunderstorm activity,
southerly winds will surge this evening before shifting to
southwesterly and weakening after midnight. A similar weather
pattern will prevail on Tuesday, followed by Atlantic high
pressure sinking southward later this week as a frontal boundary
enters the southeastern states. Seas of 3-5 feet will prevail both
near shore and offshore through Tuesday night. Mainly afternoon
and evening thunderstorms will increase in coverage throughout our
local waters later this week as this boundary stalls to the
northwest of our local waters. Seas will diminish to 2-4 feet
throughout our local waters towards midweek.
Rip Currents: A persistent east-southeasterly ocean swell will
combine with breezy onshore winds during the afternoon hours to
create a moderate rip current risk at all area beaches through at
least midweek.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 76 95 75 95 / 40 60 20 70
SSI 80 92 79 93 / 50 50 40 60
JAX 75 95 76 96 / 70 70 30 70
SGJ 77 94 77 94 / 40 70 30 60
GNV 74 94 73 93 / 60 80 20 80
OCF 74 95 75 93 / 40 90 30 80
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 6 PM EDT this evening for FLZ124-125-133-138.
GA...Heat Advisory until 6 PM EDT this evening for GAZ154-166.
AM...None.
&&
In the hours before
Special weather statement, Jul 15, 1:59 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
259 PM EDT Mon Jul 15 2024
GAZ133-151930-
Jeff Davis GA-
259 PM EDT Mon Jul 15 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JEFF DAVIS COUNTY
THROUGH 330 PM EDT...
At 259 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hazlehurst, moving north at 15 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hazlehurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3196 8252 3195 8249 3196 8248 3196 8247
3177 8258 3182 8268 3192 8268 3192 8265
3193 8263 3193 8262 3194 8260 3193 8259
3196 8256
TIME...MOT...LOC 1859Z 184DEG 12KT 3186 8263
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBSpecial weather statement, Jul 15, 2:05 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
305 PM EDT Mon Jul 15 2024
FLZ422-522-151930-
Southeastern Columbia FL-Southwestern Columbia FL-
305 PM EDT Mon Jul 15 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL COLUMBIA COUNTY
THROUGH 330 PM EDT...
At 305 PM EDT, Doppler radar was tracking a strong thunderstorm near
Providence, or 10 miles northeast of Ichetucknee Spring, moving north
at 10 mph.
HAZARD...Wind gusts around 40 mph and excessive cloud-to-ground
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring.
Locations impacted include...
Columbia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3003 8254 2998 8265 3010 8272 3015 8254
TIME...MOT...LOC 1905Z 166DEG 7KT 3003 8261
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBSpecial weather statement, Jul 15, 2:17 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
317 PM EDT Mon Jul 15 2024
GAZ153-154-152000-
Inland Glynn GA-Coastal Glynn GA-
317 PM EDT Mon Jul 15 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL GLYNN COUNTY THROUGH 400
PM EDT...
At 317 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Darien, moving northeast at 10 mph.
HAZARD...Wind gusts around 40 mph, excessive cloud-to-ground
lightning, and minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Country Club Estates and Boys Estate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3119 8137 3126 8168 3141 8158 3136 8152
3133 8145 3133 8144 3131 8144 3131 8142
3129 8141 3128 8139 3129 8139 3128 8138
3130 8137 3130 8134 3131 8134 3128 8132
TIME...MOT...LOC 1917Z 213DEG 8KT 3131 8152
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBLocal storm report, Jul 15, 2:23 PM EST, 37 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
323 PM EDT Mon Jul 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM Tstm Wnd Gst 1 NNE Jesup 31.61N 81.88W
07/15/2024 M45 MPH Wayne GA Mesonet
Mesonet station GA355 Us 341 At Sr 38.
&&
ACSpecial weather statement, Jul 15, 2:50 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
350 PM EDT Mon Jul 15 2024
GAZ153-154-165-166-152030-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
350 PM EDT Mon Jul 15 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CAMDEN AND SOUTHERN
GLYNN COUNTIES THROUGH 430 PM EDT...
At 349 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Brunswick, moving south at 20
mph.
HAZARD...Landspouts and wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Brunswick, St. Simons Island, Woodbine, Dock Junction, Sea Island,
Jekyll Island, St Simons Island Village, Country Club Estates, High
Point, and Harrietts Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3111 8135 3110 8137 3101 8138 3079 8145
3084 8176 3126 8167 3118 8133
TIME...MOT...LOC 1949Z 010DEG 16KT 3111 8155
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
KBSpecial weather statement, Jul 15, 2:54 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
354 PM EDT Mon Jul 15 2024
FLZ140-240-152030-
Central Marion FL-Eastern Marion FL-
354 PM EDT Mon Jul 15 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL MARION COUNTY
THROUGH 430 PM EDT...
At 354 PM EDT, Doppler radar was tracking a strong thunderstorm over
Silver Springs Shores, or 9 miles southwest of Lynne, moving north at
5 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Silver Springs Shores and Belleview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2903 8196 2904 8209 2918 8204 2917 8188
TIME...MOT...LOC 1954Z 198DEG 6KT 2908 8202
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KB